Virginia, 2024Tornado and Damaging Winds in Virginia, May 26, 2024
May 26, 2024 · NWS LWX · 22 events in 16 counties and zones
A large thunderstorm complex resulted in numerous instances of damaging winds over much of the Mid-Atlantic during the evening hours. A tornado was confirmed to have touched down in portions of north-central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 5
- Property damage
- $414,000
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large thunderstorm complex resulted in numerous instances of damaging winds over much of the Mid-Atlantic during the evening hours. A tornado was confirmed to have touched down in portions of north-central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 26, 2:31 PM EST, 4 hours earlier.
Area forecast discussion, May 26, 2:31 PM EST, 4 hours before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
331 PM EDT Sun May 26 2024
.SYNOPSIS...
A warm and humid air mass will persist through Memorial Day.
A cold front will push through the area Monday night. A
secondary cold front moves in by mid-week before high pressure
builds in by Friday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A weak boundary remains draped across the area this afternoon,
with northeast or east winds in some areas, becoming southeast
in others. The boundary will evolve north of the area by
tonight. Storms have been firing along the bay breeze, which may
eventually reach Washington in Baltimore but should be isolated
or widely scattered in nature. Congested cumulus along the
terrain supports model depictions of scattered storms in this
area as well over the next few hours. An isolated strong storm
is possible, although the main threat through the early evening
may be locally heavy rain due to very slow storm motions.
The next area of attention is the long-lived organized squall
line currently moving into eastern Kentucky. Current projections
have this activity reaching the southwestern corner of the CWA
around sunset. While shear and instability will be weaker along
and east of the Appalachians, this complex could have enough
organization to carry a lingering severe risk into our forecast
area before further weakening with eastward extent. However,
there may be enough elevated instability and attendant forcing
to carry at least broken showers and some thunderstorms all the
way across the forecast area heading into the overnight hours.
Additional convection originating from the Ohio Valley could
approach southern areas toward sunrise, but given the preceding
line, this activity will likely dissipate or dive more to the
south where more instability will be available.
Otherwise the overnight will be muggy with lows in the 60s to
near 70. Patchy fog would be most likely west of the Blue Ridge
and central Virginia where there could be some thinness in the
clouds.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Monday morning will feature lots of clouds, with low clouds most
likely across the Baltimore and Washington area. These clouds
may not mix out until midday, and even then, there will be
plenty of mid and high level clouds. This could play a role in
the amount of instability that develops. However, strong forcing
associated with an approaching upper trough, a sharpening
prefrontal surface trough, a moist low level airmass, and
increasing low level jet will overcome limited the instability.
Convection looks to develop during the afternoon, progressing
eastward and exiting by mid evening or so. Shear could support
some supercells, with some support for growth into linear
segments. However, with complex thermodynamics, models still
have a wide range of potential solutions, some of which involve
much more scattered coverage. The primary threat will be
damaging winds, with severe hail possible especially with any
discrete structures. There will also be a tornado threat given
the strong low level wind fields, with a better threat if
surface winds can become south or east of south. Sufficient
storm motions will likely limit the hydro threat, although
periods of weaker MBE vectors may support brief
training/backbuilding with locally heavy totals.
While the first front will push to the east Monday night, a
trough axis will cross the area Tuesday. Instability will be
weak and shallow, and westerly winds will result in some drying.
Therefore showers and thunderstorms should largely be isolated
in nature, with perhaps a higher chance along the Appalachians.
Highs will remain in the upper 70s and lower 80s.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A broad area of longwave troughing will extend across much of
eastern North America on Wednesday. While the lead impulse pushes
across the local area Wednesday afternoon, additional disturbances
aloft drop down from Quebec into the northeastern U.S. by later in
the week. The net result of this evolution helps maintain an area of
lower heights across the northeastern states through the end of the
work week. Looking to the surface, with low pressure near the
Atlantic Coast and high pressure approaching from the Great Lakes,
prevailing northwesterlies will maintain a seasonably cool and dry
air mass. By next weekend, upper ridging re-enters the picture which
will allow temperatures and humidity levels to gradually rebound.
This pattern shift also coincides with the first weekend of June and
start of Meteorological Summer.
The initial wave pushing across the area should enhance rain shower
chances on Wednesday. 500-mb temperatures will be plenty cold,
generally running in the -20 to -22C range. Any taller showers could
pose a pea-sized hail threat given the nature of the air aloft.
Additionally, multiple forecast soundings show inverted-V profiles
extending up to around 850-800 mb. Depending on how much evaporative
cooling can take place, some locally stronger winds are possible in
the more pronounced showers. Any threats largely wane after dark
with the loss of daytime heating. Much drier conditions can be
expected on Thursday through Saturday given the influence of high
pressure. Below normal temperatures are likely on Thursday and
Friday with readings in the low/mid 70s (60s across the mountains).
Some chilly overnights are likely given mostly clear skies and light
winds. Most west of the I-95 corridor should see lows falling into
the mid/upper 40s, locally in the upper 30s along the Allegheny
ridgetops. Those along and east I-95 will see lows in the 50s.
Humidity levels stay low through about Saturday before returning by
late next weekend. This is accompanied by a return of shower and
thunderstorm chances on Sunday.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Isolated thunderstorms are developing over the terrain and
along the bay breeze this afternoon. While only a couple storms
may develop along the bay breeze, placement could easily put
them in the vicinity of DCA and BWI, supported by recent CAMs,
so have added this into the TAFs. At the moment, coverage looks
to be too sparse and random to include elsewhere. Remnant
thunderstorms from a squall line in eastern Kentucky will reach
the area this evening or overnight -- generally decreasing
in intensity and coverage with eastward extent. There is enough
agreement on at least a broken line of showers and storms
during the mid evening to overnight that a mention has been
added to all TAF sites. MVFR to IFR ceilings are likely to
develop late tonight and may persist through late morning
Monday. Fog appears most probable at CHO and MRB where skies may
briefly break.
Strong to severe thunderstorms are likely Monday afternoon with
the primary hazard being damaging wind gusts. Uncertainty
remains in timing and coverage however. South winds will likely
gust to around 20 kt during the afternoon. Cold frontal passage
with a shift to westerly winds is expected Monday night.
An isolated shower or thunderstorm is possible Tuesday, but
otherwise VFR conditions are expected.
The threat for showers and even a few thunderstorms may yield some
periods of sub-VFR conditions on Wednesday. Drier weather is
expected thereafter with VFR conditions through Friday. Initial
winds will be out of the west before further backing over to
northwest by Thursday into Friday. Expect daily afternoon gusts up
to around 15 knots before decreasing after dark.
&&
.MARINE...
An isolated thunderstorm is possible this afternoon, although
they should mostly remain inland along the bay breeze.
Southerly winds are expected to increase tonight into Monday as
pressures fall in advance of a strong cold front. SCAs have been
issued for this time frame. SMWs will likely be needed Monday
afternoon into the evening. Severe thunderstorm winds and a
waterspout or two are possible.
SCA conditions may linger into portions of Monday night before
winds shift to the west as a cold front passes. A trough axis
may support an isolated thunderstorm Tuesday.
As a disturbance aloft pushes through on Wednesday afternoon,
showers and a few thunderstorms may impact the waterways. Given
inverted-V profiles on model soundings, there could be some locally
stronger winds that mix down in the taller showers. Thus, Special
Marine Warnings may be needed for portions of Wednesday afternoon
and early evening. Westerly winds shift to northwesterlies late
Wednesday into Thursday. Wind gusts near Small Craft Advisory levels
Wednesday night into Thursday morning. Northwesterlies persist into
Friday with gusts up to 15 knots.
&&
.TIDES/COASTAL FLOODING...
With increasing south/southeast flow, there will be a higher
chance of minor flooding with the Monday morning high tide.
Straits Point, Annapolis, and DC SW Waterfront will be most
susceptible. Westerly winds behind a cold front will lead to
decreasing anomalies through the middle of the week.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 6 AM to 6 PM EDT Monday for ANZ530-
535-536-538-542.
Small Craft Advisory from 8 PM this evening to 6 PM EDT Monday
for ANZ531>534-537-539>541-543.
&&
SYNOPSIS...ADS
NEAR TERM...ADS
SHORT TERM...ADS
LONG TERM...BRO
AVIATION...ADS/BRO
MARINE...ADS/BRO
TIDES/COASTAL FLOODING...ADSHazardous weather outlook, May 26, 5:23 PM EST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
623 PM EDT Sun May 26 2024
ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ053>057-527-271000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Fairfax-Arlington/Falls Church/Alexandria-
Stafford-Spotsylvania-King George-
Central and Southeast Prince William/Manassas/Manassas Park-
623 PM EDT Sun May 26 2024
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.
.DAY ONE...Tonight
Thunderstorms capable of producing strong winds are possible over
marine areas will be possible through this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a potential for severe storms capable of producing
considerable wind damage, large hail, and the threat for an
isolated tornado Monday afternoon and evening.
Heavy rain from thunderstorms may lead to isolated instances of
flooding Monday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this evening and will likely be
needed Memorial Day.
MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
526-WVZ050>053-055-271000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Northwest Prince William-Hampshire-
Morgan-Berkeley-Jefferson-Hardy-
623 PM EDT Sun May 26 2024
This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect for Hampshire county and
southward to Nelson county. Severe thunderstorms with damaging
winds and small hail are possible through late this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a potential for severe storms capable of producing
considerable wind damage, large hail, and the threat for an
isolated tornado Monday afternoon and evening.
Heavy rain from thunderstorms may lead to isolated instances of
flooding Monday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this evening and will likely be
needed Memorial Day.
MDZ001-501-502-VAZ503-504-WVZ501>506-271000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
623 PM EDT Sun May 26 2024
This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.
.DAY ONE...Tonight
A Severe Thunderstorm Watch is in effect across the Allegheny
Front. Severe thunderstorms with damaging winds and small hail
are possible through late this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a potential for severe storms capable of producing
considerable wind damage, large hail, and the threat for an
isolated tornado Monday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this evening and will likely be
needed Memorial Day.
Thunderstorm Wind, Highland
- When
- May 26, 6:31 PM EST
- Where
- Highland County, 0.57 mi S of Monterey
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 38.412, -79.581
There were multiple reports of trees blown down across Highland County.
Thunderstorm Wind, Nelson
- When
- May 26, 6:45 PM EST
- Where
- Nelson County, Lovingston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 37.770, -78.880
Several trees blew down on VA-778 Lowesville Road and surrounding nearby streets.
Thunderstorm Wind, Augusta
- When
- May 26, 6:51 PM EST
- Where
- Augusta County, 1.14 mi S of Stuarts Draft
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 38.014, -79.032
Multiple trees blew down on VA-608 Cold Springs Road in Stuarts Draft.
Thunderstorm Wind, Nelson
- When
- May 26, 7:00 PM EST
- Where
- Nelson County, Lovingston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 37.770, -78.880
Multiple trees blew down along VA-653 Oak Ridge Road around Lovingston.
Thunderstorm Wind, Nelson
- When
- May 26, 7:07 PM EST
- Where
- Nelson County, 3.02 mi S of Warminster
- Measured
- 52 kt (60 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.636, -78.720
Nelson County Sheriff confirmed one person died when thunderstorm winds downed a tree limb onto the vehicle they were sheltering in near Wingina.
Thunderstorm Wind, Albemarle
- When
- May 26, 7:20 PM EST
- Where
- Albemarle County, 2.41 mi SSW of Rio
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 38.037, -78.486
Numerous trees and wires blew down across Albemarle County and the City of Charlottesville.
Thunderstorm Wind, Rockingham
- When
- May 26, 7:24 PM EST
- Where
- Rockingham County, 0.52 mi SE of Grottoes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.264, -78.823
A large tree blew down blocking Birch Avenue at Sixth Street in Grottoes.
Thunderstorm Wind, Rockingham
- When
- May 26, 7:24 PM EST
- Where
- Rockingham County, 1.45 mi NNW of Pleasant Vly
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 38.398, -78.914
Trees blew down blocking the southbound lanes of US-11 South Valley Pike.
Thunderstorm Wind, Greene
- When
- May 26, 7:42 PM EST
- Where
- Greene County, 0.53 mi WSW of Quinque
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.247, -78.409
Two trees blew down near VA-633 Amicus Road. One tree fell onto a house.
Thunderstorm Wind, Greene
- When
- May 26, 7:49 PM EST
- Where
- Greene County, 0.71 mi NNE of Quinque
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 38.260, -78.395
A tree blew down onto a house along Wood Drive.
Thunderstorm Wind, Orange
- When
- May 26, 7:55 PM EST
- Where
- Orange County, 0.12 mi WNW of Barboursville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 38.171, -78.282
There were multiple reports of trees blown down in Barboursville.
Thunderstorm Wind, Madison
- When
- May 26, 7:57 PM EST
- Where
- Madison County, 0.6 mi ESE of Madison
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 38.377, -78.259
There were numerous reports of trees blown down countywide.
Thunderstorm Wind, Culpeper
- When
- May 26, 8:18 PM EST
- Where
- Culpeper County, 0.82 mi WNW of Reva
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 38.506, -78.144
Numerous large trees blew down on Riverbend Lane.
Tornado, Culpeper
- When
- May 26, 8:27 PM EST to 8:35 PM EST
- Where
- Culpeper County, 2.72 mi NW of Cordova to 0.54 mi W of Rixeyville
- Rating
- EF0
- Path length
- 4.75 mi
- Path width
- 100 yd
- Injuries
- 5 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.559, -78.064
The National Weather Service conducted a ground survey of storm damage in the Rixeyville area that occurred on Sunday night, May 26, 2024. NWS Doppler Weather Radar in Sterling, Virginia showed a rotating severe thunderstorm that developed a tornado. Radar also showed a tornado damage signature due to lofted debris from the tornado as it was occurring. The tornado touched down along VA-714 Dunkard Church|Road, a third of a mile west of VA-729 Eggbornsville Road in rural, northwest Culpeper County. Several trees were snapped and uprooted in multiple directions. The tornado proceeded east-northeast and crossed VA-729 Eggbornsville Road. In this area, two dozen trees were noted to be snapped and uprooted in multiple directions. The|tornado passed over several homes and a church, but no structural damage was noted to these. The winds picked up and overturned a large shed with five occupants; these people were injured when the shed overturned due to the strong winds. Another smaller shed was also overturned. A resident reported seeing the funnel touch down|to the west of the road. A drone video showed a path of damage that was|approximately 100 yards wide.
The tornado continued east-northeast, snapping and uprooting at least a dozen large trees along VA-629 Settle School Road as it traversed a stretch of that road between Tolivers Forest Lane and Spring Hollow Lane. Several trees were snapped down as it crossed VA-632 Dutch Hollow Road. Tree damage continued to be in multiple|directions, including opposite the storm motion. The tornado proceeded another two miles, but did not cross another road until the final property where damage was noted. In the 9000 block of VA-640 Monumental Mills Road, a two foot diameter branch of a large beech tree was snapped off, along with smaller tree damage from a|southeast wind. That was the last damage noted, and there was no damage seen just east along VA-229 Rixeyville Road.
Thunderstorm Wind, Rappahannock
- When
- May 26, 8:30 PM EST
- Where
- Rappahannock County, 0.52 mi NNE of Woodville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 38.607, -78.176
There were multiple reports of trees blown down throughout Rappahannock County.
Thunderstorm Wind, Shenandoah
- When
- May 26, 8:35 PM EST
- Where
- Shenandoah County, 1.86 mi E of Strasburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.983, -78.335
Trees blew down on VA-634 Pouts Hill Road.
Thunderstorm Wind, Frederick
- When
- May 26, 8:55 PM EST
- Where
- Frederick County, 0.98 mi S of Summit Pt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.216, -78.118
Trees blew down on VA-662 Milburn Road near McCann's Road.
Thunderstorm Wind, Fauquier
- When
- May 26, 8:55 PM EST
- Where
- Fauquier County, 0.26 mi W of Midland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 38.599, -77.725
Multiple trees blew down across the south-central and southern portions of the county.
Thunderstorm Wind, Warren
- When
- May 26, 8:55 PM EST
- Where
- Warren County, 0.42 mi NW of Front Royal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- 911 Call Center
- Coordinates
- 38.925, -78.185
There were multiple reports of trees blown down throughout Warren County.
Thunderstorm Wind, Clarke
- When
- May 26, 8:59 PM EST
- Where
- Clarke County, 2.63 mi ESE of White Post
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.033, -78.056
Trees blew down on VA-624 Red Gate Road in Boyce.
Thunderstorm Wind, Prince William
- When
- May 26, 9:10 PM EST
- Where
- Prince William County, 1.7 mi SSE of Gainesville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 38.779, -77.583
A small storage shed was destroyed and several large tool storage chests weighing at least 350 pounds rolled over.
Thunderstorm Wind, Prince William
- When
- May 26, 9:12 PM EST
- Where
- Prince William County, 0.4 mi WNW of Nokesville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.701, -77.587
A large tree blew down blocking the roadway at the intersection of VA-652 Fitzwater Drive and Kettle Run Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, May 26, 20245 deaths · 18 injured · EF3 · 28 events
- Tornadoes and Flash Flooding in Kentucky, May 26 to 27, 20242 deaths · 22 injured · $5.2 million · EF3 · 63 events
- Tornadoes and Flash Flooding in Missouri, May 26 to 28, 20242 deaths · $3.6 million · EF3 · 43 events
- Tornadoes and Hail in Arkansas, May 26, 20241 death · 2 injured · $110 million · EF3 · 30 events
- Tornadoes and Flash Flooding in Missouri, May 26, 20245 injured · $15 million · EF3 · 69 events
- Tornadoes and Damaging Winds in Kentucky, May 26 to 27, 20242 deaths · EF1 · 88 events
- Tornadoes and Flash Flood in Illinois, May 26, 20241 injured · $1.1 million · EF3 · 26 events
- Flooding in Arkansas, May 26, 20242 deaths · 2 events
- Tornadoes and Hail in Illinois, May 26, 2024$10 million · EF2 · 18 events
- Tornado and Damaging Winds in Kentucky, May 26 to 27, 20241 injured · $1.6 million · EF1 · 116 events
- Tornadoes and Hail in Arkansas, May 26, 2024$1.2 million · EF2 · 16 events
- Tornado and Hail in Indiana, May 26, 2024$1.1 million · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1171602, 1171603, 1171604, 1171605, 1171606, 1171607, 1171608, 1171609, 1171610, 1171611, 1171612, 1171613, 1171614, 1171615, 1171616, 1171617, 1171618, 1171619, 1171620, 1171621, 1171622, 1171623.